On some free boundary problem of the Navier-Stokes equations in the maximal Lp-Lq regularity class

    Research output: Contribution to journalArticle

    12 Citations (Scopus)

    Abstract

    This paper concerns the free boundary problem for the Navier-Stokes equations without surface tension in the Lp in time and Lq in space setting with 2<p<∞ and N<q<∞. A local in time existence theorem is proved in a uniform Wq2-1/q domain in the N-dimensional Euclidean space RN (N≥2) under the assumption that the weak Dirichlet-Neumann problem is uniquely solvable. Moreover, a global in time existence theorem is proved for small initial data under the additional assumption that Ω is bounded. This was already proved by Solonnikov [25] by using the continuation argument of local in time solutions which are exponentially stable in the energy level under the assumption that the initial data is orthogonal to the rigid motion. We also use the continuation argument and the same orthogonality condition for the initial data. But, our argument about the continuation of local in time solutions is based on some decay theorem for the linearized problem, which is a different point than [25].

    Original languageEnglish
    Pages (from-to)4127-4155
    Number of pages29
    JournalJournal of Differential Equations
    Volume258
    Issue number12
    DOIs
    Publication statusPublished - 2015 Jun 15

    Fingerprint

    Free Boundary Problem
    Navier Stokes equations
    Navier-Stokes Equations
    Regularity
    Continuation
    Electron energy levels
    Surface tension
    Existence Theorem
    Neumann Problem
    Energy Levels
    Orthogonality
    Surface Tension
    Dirichlet Problem
    Euclidean space
    Class
    Decay
    Motion
    Theorem

    Keywords

    • Bounded domain
    • Free boundary problem
    • Global in time unique existence theorem
    • Local in time unique existence theorem
    • Navier-Stokes equations
    • Uniform Wq2-1/q domain

    ASJC Scopus subject areas

    • Analysis

    Cite this

    On some free boundary problem of the Navier-Stokes equations in the maximal Lp-Lq regularity class. / Shibata, Yoshihiro.

    In: Journal of Differential Equations, Vol. 258, No. 12, 15.06.2015, p. 4127-4155.

    Research output: Contribution to journalArticle

    @article{a4a0dd1e25274944a3f8c7bd4a10a29a,
    title = "On some free boundary problem of the Navier-Stokes equations in the maximal Lp-Lq regularity class",
    abstract = "This paper concerns the free boundary problem for the Navier-Stokes equations without surface tension in the Lp in time and Lq in space setting with 2",
    keywords = "Bounded domain, Free boundary problem, Global in time unique existence theorem, Local in time unique existence theorem, Navier-Stokes equations, Uniform Wq2-1/q domain",
    author = "Yoshihiro Shibata",
    year = "2015",
    month = "6",
    day = "15",
    doi = "10.1016/j.jde.2015.01.028",
    language = "English",
    volume = "258",
    pages = "4127--4155",
    journal = "Journal of Differential Equations",
    issn = "0022-0396",
    publisher = "Academic Press Inc.",
    number = "12",

    }

    TY - JOUR

    T1 - On some free boundary problem of the Navier-Stokes equations in the maximal Lp-Lq regularity class

    AU - Shibata, Yoshihiro

    PY - 2015/6/15

    Y1 - 2015/6/15

    N2 - This paper concerns the free boundary problem for the Navier-Stokes equations without surface tension in the Lp in time and Lq in space setting with 2

    AB - This paper concerns the free boundary problem for the Navier-Stokes equations without surface tension in the Lp in time and Lq in space setting with 2

    KW - Bounded domain

    KW - Free boundary problem

    KW - Global in time unique existence theorem

    KW - Local in time unique existence theorem

    KW - Navier-Stokes equations

    KW - Uniform Wq2-1/q domain

    UR - http://www.scopus.com/inward/record.url?scp=84926971949&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=84926971949&partnerID=8YFLogxK

    U2 - 10.1016/j.jde.2015.01.028

    DO - 10.1016/j.jde.2015.01.028

    M3 - Article

    VL - 258

    SP - 4127

    EP - 4155

    JO - Journal of Differential Equations

    JF - Journal of Differential Equations

    SN - 0022-0396

    IS - 12

    ER -